Alert archive / Wyoming / Special Weather Statements in 2015
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jun 9, 2015, 7:13 PM MDT for Converse County, Wyoming. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2015, 7:13 PM MDT (01:13 UTC)
- Expired
- Jun 9, 2015, 8:15 PM MDT
- In force
- 62 min
- Issued by
- NWS Cheyenne, WY
County Converse County, WY
The radar
The Cheyenne radar (KCYS), 210 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 1.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2145 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1943 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
092 WWUS85 KCYS 100113 SPSCYS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 713 PM MDT TUE JUN 9 2015 WYZ101-100215- CONVERSE COUNTY LOWER ELEVATIONS WY- 713 PM MDT TUE JUN 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CONVERSE COUNTY UNTIL 815 PM MDT... AT 713 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES WEST OF MANNING RANCH...OR 20 MILES NORTHEAST OF DOUGLAS... MOVING WEST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL CONVERSE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4303 10501 4293 10503 4291 10550 4320 10544 TIME...MOT...LOC 0113Z 099DEG 14KT 4299 10515 $$ RUBIN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 9, 6:07 PM MDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 9, 6:07 PM MDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 607 PM MDT TUE JUN 9 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 241 PM MDT TUE JUN 9 2015 FORECAST CONCERNS IN THE SHORT TERM DEAL WITH HEAVY RAIN POTENTIAL WEDNESDAY NIGHT...POSSIBLY PERSISTING INTO FRIDAY MORNING. CURRENTLY...WATER VAPOR IMAGERY SHOWING SUBTROPICAL MOISTURE FROM BLANCA MAINLY OVER SOUTHERN NEVADA AND CALIFORNIA EARLY THIS AFTERNOON. GETTING SOME CONVECTION DEVELOPING OVER WESTERN WYOMING AHEAD OF A COLD FRONT CURRENTLY PUSHING INTO NORTHERN WYOMING. CHEYENNE CWFA PPINE SO FAR...BUT VISIBLE IMAGERY SHOWING CU FIELDS A LITTLE MORE WIDESPREAD OVER YESTERDAY. GUIDANCE SHOWING MOISTURE FROM BLANCA MOVING INTO THE AREA WEDNESDAY AFTERNOON AND BECOMING WIDESPREAD WEDNESDAY NIGHT INTO THURSDAY. DISAGREEMENTS IN MODEL QPF PLACEMENT AND TIMING HAVE MADE US HOLD OFF ON ANY FLASH FLOOD WATCHES FOR NOW. WILL LET THE NIGHT CREW TAKE ANOTHER LOOK TONIGHT WITH THE 00Z MODEL RUN. CERTAINLY DOES LOOK LIKE SOME AREAS WILL NEED A WATCH FOR THAT TIMEFRAME. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 241 PM MDT TUE JUN 9 2015 COLD FRONT MOVES DOWN ACROSS THE FORECAST AREA BY EARLY FRIDAY...WITH A COOL AND FAIRLY STABLE AIRMASS IN PLACE TO START THE DAY ON FRIDAY. THE SURFACE RIDGE SLIDES EAST OF OUR AREA FRIDAY AFTERNOON WITH SURFACE WINDS SWITCHING TO THE SOUTH BY LATE IN THE DAY AND SOME MOISTURE RETURN ALONG THE COLORADO BORDER WHERE CHANCE POPS FOR SCATTERED SHOWERS/MAYBE AN ISOLATED THUNDERSTORM WILL REMAIN IN THE FORECAST. OTHERWISE...AS WE GO THROUGH THE WEEKEND INTO EARLY NEXT WEEK THE GFS AND ECMWF ARE IN FAIR AGREEMENT KEEPING A BROAD UPPER TROUGH ALONG THE PACIFIC NORTHWEST WHICH INDUCES A SOUTHWESTERLY UPPER FLOW ACROSS WYOMING AND WESTERN NEBRASKA. SEVERAL HARD TO TIME SHORTWAVES PROJECTED TO KICK OUT ACROSS THE CENTRAL/NORTHERN ROCKIES THROUGH EARLY NEXT WEEK...HENCE THE ISOLATED TO CHANCE POPS FOR MOSTLY AFTERNOON/EVENING SHOWERS/THUNDERSTORMS THROUGH THE REST OF THE MEDIUM RANGE PERIODS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 559 PM MDT TUE JUN 9 2015 NEBRASKA TAFS...VFR PREVAILS OVERNIGHT...EXCEPT FOR LOCALIZED IFR IN FOG AND LOW CLOUDS AT CHADRON FROM 08Z TO 15Z. VFR CEILINGS FROM 3000 TO 5000 FEET PREVAIL AFTER DAYBREAK WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON PRODUCING LOCALIZED MVFR...WIND GUSTS TO 35 KNOTS AND VISIBILITIES FROM 2 TO 4 MILES ALONG WITH TURBULENCE. AFTERNOON WIND GUSTS 25 TO 30 KNOTS. WYOMING TAFS...ISOLATED THUNDERSTORMS IN THE VICINITY OF RAWLINS AND LARAMIE UNTIL 02Z OR 03Z...OTHERWISE VFR PREVAILS OVERNIGHT. VFR PREVAILS AFTER DAYBREAK ON WEDNESDAY WITH ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS PRODUCING WIND GUSTS TO 35 KNOTS...VISIBILITIES FROM 2 TO 5 MILES AND CEILINGS AROUND 4000 FEET AGL ALONG WITH TURBULENCE. AFTERNOON WIND GUSTS UP TO 25 KNOTS. && .FIRE WEATHER... ISSUED AT 241 PM MDT TUE JUN 9 2015 ONE MORE DRY DAY TODAY BEFORE SUBTROPICAL MOISTURE FROM THE REMNANTS OF TROPICAL STORM BLANCA MOVES INTO THE AREA WEDNESDAY AFTERNOON. AFTERNOON HUMIDITIES TODAY HAVE FALLEN INTO THE TEENS AND LOW 20 PERCENT...BUT GIVEN THE WIDESPREAD GREENUP...FIRE WEATHER CONCERNS ARE MINIMAL. WIDESPREAD WETTING RAINS BEGIN WEDNESDAY AFTERNOON WITH THE POSSIBILITY OF HEAVY RAINS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT ACROSS A WIDE PORTION OF THE FORECAST AREA. DRIER CONDITIONS FOR THE WEEKEND...THOUGH THE MOUNTAINS COULD SEE CHANCES FOR SHOWERS AND THUNDERSTORMS EACH AFTERNOON THROUGH NEXT WEEK. && .HYDROLOGY... ISSUED AT 241 PM MDT TUE JUN 9 2015 HEAVY RAINS FROM THE REMNANTS OF TROPICAL STORM BLANCA ARE STILL ON TRACK TO MOVE INTO THE AREA WEDNESDAY AFTERNOON WITH WIDESPREAD MODERATE TO HEAVY RAIN POSSIBLE THURSDAY. THESE RAINS COULD LEAD TO FLOODING WITH RIVERS...STREAMS AND RESERVOIRS ALREADY AT CAPACITY FROM HEAVY RAIN LAST WEEK. FLASH FLOOD WATCH MOST LIKELY NEEDED FOR THURSDAY...BUT AT THIS TIME...WE ARE UNCERTAIN WHERE THE HEAVIEST RAIN WILL FALL. FOR NOW...WILL HOLD OFF ON ANY FLOOD/FLASH FLOOD WATCHES AND LET THE NIGHT SHIFT TAKE ANOTHER LOOK TONIGHT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...GCC LONG TERM...JG AVIATION...RUBIN FIRE WEATHER...GCC HYDROLOGY...GCC
Hazardous weather outlook, Jun 9, 5:34 AM MDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 534 AM MDT TUE JUN 9 2015 WYZ101>119-101145- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 534 AM MDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW AFTERNOON THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS. ANY STORMS THAT FORM WILL MOVE TO THE SOUTHEAST. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TROPICAL MOISTURE FROM THE REMNANTS OF TROPICAL STORM BLANCA IN THE EASTERN PACIFIC WILL MOVE NORTHEAST INTO SOUTHERN WYOMING WEDNESDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS AT THAT TIME. SEVERE WEATHER IS NOT EXPECTED. GIVEN THE ALREADY SATURATED SOILS...THERE IS THE POTENTIAL FOR ADDITIONAL FLASH FLOODING IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. NEZ002-003-019>021-054-055-095-096-101145- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 534 AM MDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TROPICAL MOISTURE FROM THE REMNANTS OF TROPICAL STORM BLANCA IN THE EASTERN PACIFIC WILL MOVE NORTHEAST INTO SOUTHEAST WYOMING AND WESTERN NEBRASKA WEDNESDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS AT THAT TIME. A FEW STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE ON WEDNESDAY. GIVEN THE ALREADY SATURATED SOILS...THERE IS THE POTENTIAL FOR ADDITIONAL FLASH FLOODING IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
In the hours before
Special weather statement, Jun 9, 2:46 PM MDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
246 PM MDT TUE JUN 9 2015
WYZ103-105-092130-
NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY-
246 PM MDT TUE JUN 9 2015
...SPECIAL WEATHER STATEMENT...
AT 244 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS
ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF BOXELDER TO NEAR
WINDY PEAK...AND MOVING NORTHWEST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG
WITH RAINFALL OF ONE-HALF INCH TO ONE INCH PER HOUR.
THUNDERSTORMS WILL BE NEAR...
BOXELDER AROUND 250 PM MDT.
CURTIS GULCH CAMPGROUND AROUND 305 PM MDT.
CAMPBELL CREEK CAMPGROUND AROUND 330 PM MDT.
LAT...LON 4217 10531 4201 10556 4249 10608 4266 10607
4270 10589
TIME...MOT...LOC 2044Z 137DEG 21KT 4256 10598 4224 10563
RUBINSpecial weather statement, Jun 9, 4:45 PM MDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 445 PM MDT TUE JUN 9 2015 WYZ101-092345- CONVERSE COUNTY LOWER ELEVATIONS WY- 445 PM MDT TUE JUN 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CONVERSE COUNTY UNTIL 545 PM MDT... AT 444 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ROLLING HILLS ESTATES...OR 23 MILES EAST OF CASPER. THIS STORM WAS NEARLY STATIONARY. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GLENROCK...ROLLING HILLS AND ROLLING HILLS ESTATES. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 167 AND 168...AND BETWEEN MILE MARKERS 171 AND 174. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4299 10573 4285 10575 4283 10607 4306 10607 TIME...MOT...LOC 2244Z 095DEG 3KT 4289 10588 RUBIN
Special weather statement, Jun 9, 7:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 713 PM MDT TUE JUN 9 2015 WYZ101-100215- CONVERSE COUNTY LOWER ELEVATIONS WY- 713 PM MDT TUE JUN 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CONVERSE COUNTY UNTIL 815 PM MDT... AT 713 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES WEST OF MANNING RANCH...OR 20 MILES NORTHEAST OF DOUGLAS... MOVING WEST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL CONVERSE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4303 10501 4293 10503 4291 10550 4320 10544 TIME...MOT...LOC 0113Z 099DEG 14KT 4299 10515 RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:39 AM MDT | Flash Flood Watch | CYS | Albany, Converse, Goshen, Laramie, Niobrara, Platte | 38 hr |
| Jun 10, 4:11 PM MDT | Special Weather Statement | CYS | Converse | 49 min |
| Jun 10, 5:04 PM MDT | Special Weather Statement | CYS | Converse | 41 min |
| Jun 10, 1:16 PM MDT | Special Weather Statement | CYS | Sioux | 44 min |
| Jun 10, 1:48 PM MDT | Flash Flood Warning | CYS | Sioux | 4 hr |
| Jun 10, 2:15 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 30 min |
| Jun 10, 2:47 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 22 min |
Nearby
Special Weather Statements in Wyoming, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.